Alert archive / Mississippi / Freeze Warnings in 2005

Freeze Warning 3, NWS Jackson, MS

November 17, 200524 counties in Mississippi; 6 parishes in Louisiana

NWS Jackson, MS issued this freeze warning at Nov 17, 2005, 2:55 PM CST for 24 counties in Mississippi; 6 parishes in Louisiana. It took effect at Nov 18, 2005, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2005, 2:55 PM CST (20:55 UTC)
In effect from
Nov 18, 2005, 12:00 AM CST
Expired
Nov 18, 2005, 9:00 AM CST
In force
9 hr
Issued by
NWS Jackson, MS
All 30 counties

Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Madison Parish, LA, Richland Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 172055
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CST THU NOV 17 2005

LAZ015-016-023>026-MSZ043-047>066-072>074-180500-
/O.NEW.KJAN.FZ.W.0003.051118T0600Z-051118T1500Z/
RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH...
WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...
WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...RIDGELAND...
MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
255 PM CST THU NOV 17 2005

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY. 

THE AREA COVERED IN THE FREEZE WARNING WILL BE GENERALLY ALONG AND
SOUTH OF INTERSTATE 20.

NORTHERLY WINDS OF AROUND 10 TO 15 MPH IS EXPECTED TO BECOME LIGHT
OUT OF THE NORTH THIS EVENING AT AROUND 5 MPH. THIS COMBINED WITH A DRY
POLAR AIRMASS WILL ALLOW TEMPERATURES TO QUICKLY FALL INTO THE
THIRTIES DURING THE EVENING. TEMPERATURES WILL DIP TO THE FREEZING MARK BY
AFTER MIDNIGHT. PRIOR TO DAWN TEMPERATURES ARE EXPECTED TO DROP INTO
THE MIDDLE AND UPPER 20S. TEMPERATURES WILL RISE TO ABOVE FREEZING BY
9 AM FRIDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PREPARATIONS SHOULD BE TAKEN TO PROTECT
SENSITIVE VEGETATION AND PETS FROM THE COLD.

$$


17
1 follow-up statement
000 
WWUS74 KJAN 180334
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
934 PM CST THU NOV 17 2005

LAZ015-016-023>026-MSZ043-047>066-072>074-181145-
/O.CON.KJAN.FZ.W.0003.051118T0600Z-051118T1500Z/
RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...RAYVILLE...DELHI...TALLULAH...
WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...ST. JOSEPH...
WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...RIDGELAND...
MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR...
CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...
HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE...
RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...
SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE...
BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...
COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...
LUMBERTON...PURVIS...HATTIESBURG
934 PM CST THU NOV 17 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY. 

THE AREA COVERED IN THE FREEZE WARNING WILL BE GENERALLY ALONG
AND SOUTH OF INTERSTATE 20.

TEMPERATURES WILL FALL BELOW THE FREEZING MARK AROUND OR JUST AFTER
MIDNIGHT AND REMAIN THERE UNTIL 8 OR 9 AM. LOW TEMPERATURES ARE
EXPECTED TO BOTTOM OUT IN THE MIDDLE AND UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. PREPARATIONS SHOULD BE TAKEN TO PROTECT
SENSITIVE VEGETATION AND PETS FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 17, 2:05 PM CST, 50 minutes earlier.

Area forecast discussion, Nov 17, 2:05 PM CST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CST THU NOV 17 2005

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. SURFACE HIGH PRESSURE...TEEN
DEWPOINTS...AND PLENTY OF SUNSHINE DOMINATES THE WEATHER ACROSS THE
LOWER MISSISSIPPI VALLEY THIS AFTERNOON. UPSTAIRS...WE REMAIN UNDER
THE INFLUENCE OF A BROAD LONGWAVE TROUGH. THIS PATTERN IS EXPECTED TO
REMAIN OVER THE REGION THROUGH THE WEEK. IN THE SHORT TERM THE SURFACE
HIGH PRESSURE RIDGE AXIS WILL BUILD ACROSS THE REGION AS THE SURFACE
WINDS WEAKEN ACROSS THE REGION BEGINNING THIS EVENING. THIS WILL
ALLOW A CONTINUED FLOW OF DRY AIR INTO THE LOWER MISSISSIPPI VALLEY.
THE DRY AIRMASS...GENERALLY CLEAR SKIES...AND LIGHT WINDS ALL SPELL
NEAR PERFECT RADIATIONAL CONDITIONS OVER THE FORECAST AREA FOR
TONIGHT. THIS WILL CAUSE TEMPS TO QUICKLY DROP INTO THE 30S THIS
EVENING. GENERALLY AREAS ALONG AND SOUTH OF INTERSTATE 20 HAVE YET
TO EXPERIENCE A WIDESPREAD FREEZE FOR THE SEASON. SO WILL ISSUE A
FREEZE WARNING FOR THIS AREA. WILL CONTINUE TO MENTION THE FREEZE IN
THE HAZARDOUS WEATHER OUTLOOK. OTHER THAN THAT MADE SLIGHT CHANGES TO
MAV TEMPS. /#17/

LONG TERM...SATURDAY THROUGH THURSDAY...UPPER LEVEL TROUGH OVER THE
EAST WILL BE THE RULE THROUGH NEXT THURSDAY. BY SATURDAY HIGH
PRESSURE RIDGING WILL CONTINUE TO PREVAIL OVER THE AREA FROM A HIGH
CENTERED OVER THE EAST COAST. BY SUNDAY A 500MB TROUGH WILL SWING
AROUND THE LONG WAVE TROUGH...AND AT THE SURFACE ANOTHER COLD FRONT
WILL PUSH THROUGH. THERE WILL NOT BE ANY RETURN FLOW OUT AHEAD OF
THE BOUNDARY SO THE FRONT WILL MAINLY JUST BE ANOTHER SHOT OF
REINFORCING COLD AIR. HIGH PRESSURE RIDGING AGAIN BUILDS IN ON
TUESDAY AND WEDNESDAY WITH ANOTHER COLD FRONT PUSHING THROUGH ON
THURSDAY. WE SHOULD MAINLY STAY DRY THROUGH THE PERIOD AS THERE WILL
BE VERY LITTLE MOISTURE AVAILABLE WITH VERY LOW PRECIPITABLE WATER
VALUES. WENT PRETTY CLOSE TO GUIDANCE TEMPERATURES THROUGH THE
PERIOD WITH THE TIMING OF THE BOUNDARIES IT WILL BE VERY HARD TO
BEAT./#15/
&&

.FIRE WEATHER...FIRE WEATHER WISE RELATIVE HUMIDITIES HAVE BEEN LOW
THIS AFTERNOON IN THE LOW TO MIDDLE 20S...BUT WINDS HAVE BEEN BELOW FIRE
DANGER CRITERIA FOR ANY KIND OF WATCH OR WARNING. EXPECT WINDS TO BE LIGHT
ON FRIDAY WITH HUMIDITIES IN THE LOW TO MIDDLE 20S.
/#17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       27  55  32  59 /   0   0   0   0
MERIDIAN      26  56  26  60 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     MSZ043-MSZ047-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-
     MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-
     MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

LA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
     LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...NONE.
&&

SHORT TERM: 17
LONG TERM : 15
Hazardous weather outlook, Nov 17, 2:22 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CST THU NOV 17 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
182022-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
222 PM CST THU NOV 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...SEASONAL THREATS...
A COLD AND DRY AIRMASS WILL REMAIN OVER EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TONIGHT.
 IN FACT...TEMPERATURES BY FRIDAY MORNING ARE EXPECTED TO BE A
COUPLE OF DEGREES COOLER. WITH DIMINISHING WINDS AND CLEAR
SKIES...TEMPERATURES WILL BEGIN FALLING RAPIDLY AFTER SUNSET INTO
THE 30S DURING THE EVENING. AFTER MIDNIGHT TEMPERATURES WILL FALL
FROM THE LOWER 30S TO THE MIDDLE AND UPPER 20S ACROSS THE REGION.
MOST PLACES ARE EXPECTED TO EXPERIENCE 6 TO 8 HOURS OF
SUB-FREEZING TEMPERATURES. PREPARATIONS SHOULD BE TAKEN TO
PROTECT SENSITIVE VEGETATION AND PETS FROM THE COLD.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED THROUGH THURSDAY NOVEMBER 24.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Freeze Warnings in Mississippi, 2005Freeze Warnings in Louisiana, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.